What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 30, 1:56 PM CST, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 30, 1:56 PM CST, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
256 PM CDT Tue Jun 30 2020
.NEAR TERM...(Tonight)
Issued at 256 PM CDT Tue Jun 30 2020
In the wake of this morning's convection, a partly sunny sky has
resulted in good heating, with 20z temperatures climbing into the mid
to upper 80s across much of the Tennessee Valley. The atmosphere has
quickly destabilized and is primed for another round of storms, with
SBCAPE values around 4000 J/Kg in area west of the I-65 corridor.
Latest satellite and observational trends indicate the convective
initiation will occur very shortly as convective temps are reached
and expect another round of scattered to numerous pulse storm due to
diurnal heating from mid this afternoon through late this evening.
Another focus for convection will be a stalled boundary just to the
NE of the area across Middle Tennessee into North Georgia. This
convection may slowly drift into the area (especially our eastern
zones) late this afternoon and evening. Given the rapid
destabilization that has taken place, a marginal risk for severe
weather is evident, mainly due to localized downbursts/damaging
winds. These cells will be poorly organized due to the limited deep-
layer shear. There should be a brief lull in the action late this
evening into the overnight hours. However, guidance is picking on the
remnants of an MCS across the Mid- Mississippi Valley hanging
together as it moves SE along the aforementioned boundaries late
tonight into early Wednesday morning -- and for this reason have
kept in some likely PoPs across our NE zones. However, confidence is
a little lower on this playing out so trends will need to be watched
closely this evening and overnight.
.SHORT TERM...(Wednesday through Thursday)
Issued at 256 PM CDT Tue Jun 30 2020
Another day of active weather is expected on Wednesday as the weak
boundary pushes into North Alabama. There remains some question as to
whether there will be widespread AM convection along the boundary,
especially in areas east of I-65. Have a greater confidence that at
least some convection will be ongoing and have kept likely PoPs in
place for this reason. Regardless, expect a similar set up to today,
with even greater coverage of strong to marginally severe
thunderstorms in the afternoon and evening hours, once the atmosphere
destabilizes and convective temps are realized. Additionally, models
are hinting at an MCS developing across the Ozarks/Mid-Mississippi
Valley by early afternoon, potentially riding the boundary into the
Tennessee Valley by the late afternoon into the early evening.
Confidence is still low on whether this will materialize, but we
could see a second wave of strong/severe storms into the evening
should this come together. Expect coverage of showers and storms
will diminish overnight as the boundary sags a little further to the
south and west by Thursday morning. Still think that we'll see some
decent coverage of diurnal convection, especially during the
afternoon/evening, but the threat for severe storms will be lower as
the better forcing will be displaced south of the area.
.LONG TERM...(Thursday night through Monday)
Issued at 256 PM CDT Tue Jun 30 2020
The weak front will drop south into the Gulf Coast region for Friday,
as a weak area of high pressure at the surface develops. this should
result in a mainly dry day on Friday, with only a few isolated storms
expected. Expect a gradual uptick in convection for the Fourth of
July holiday weekend into early next week as a surface low develops
across South Alabama/Georgia and drifts back to the north into the
Tennessee Valley. The end result will be scattered to numerous
diurnal convection each day and continued below normal temperatures
due to the cloud cover and precipitation chances, with highs in the
mid to upper 80s each day.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 103 PM CDT Tue Jun 30 2020
Thunderstorm activity has moved off to the east, and VFR conditions
prevail midday today. Expect pop-up showers and thunderstorms to
increase in coverage again after around 18-19Z, with earlier
development over NW Alabama. Cigs and vis will likely lower to
IFR/LIFR under these showers and thunderstorms. Storms will diminish
again after 00Z, with VFR conditions expected to prevail overnight.
Models are showing a bigger convective system rolling out of
Missouri sometime Wednesday morning. There is a lot of uncertainty on
the timing and track of this feature, but there is a chance of
showers and thunderstorms as early as 12Z or as late as 18-21Z.
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
NEAR TERM...AMP.24
SHORT TERM...AMP.24
LONG TERM...AMP.24
AVIATION...McCoy
For more information please visit our website
at weather.gov/huntsville.
Hazardous weather outlook, Jun 30, 1:51 PM CST, 2 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
251 PM CDT Tue Jun 30 2020
ALZ001>010-016-TNZ076-096-097-011100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
251 PM CDT Tue Jun 30 2020
This Hazardous Weather Outlook is for north Alabama and portions of
southern middle Tennessee.
.DAY ONE...Tonight...
Scattered to numerous thunderstorms are expected across the
Tennessee Valley this afternoon into this evening. Some of the
storms could become strong to marginally severe in intensity, capable
of producing strong, gusty outflow winds and locally heavy rainfall.
Another round of storms will be possible late tonight into early
Thursday morning as a weak front pushes into the region.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday...
Scattered to numerous thunderstorms are possible on Wednesday and
Thursday. Some storms on Wednesday could become strong to marginally
severe, with gusty outflow winds, hail, and torrential rainfall.
Isolated to scattered thunderstorms are forecast on Friday and
Independence Day. Scattered to numerous storms are possible on
Sunday and Monday.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management personnel is
not anticipated at this time.
In the hours before
Special weather statement, Jun 30, 3:22 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Huntsville AL
422 PM CDT Tue Jun 30 2020
TNZ096-302145-
Lincoln TN-
422 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN COUNTY UNTIL 445
PM CDT...
At 420 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms centered 11 miles east of Pulaski, moving east
southeastward at 20 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this cluster of storms.
Locations impacted include...
Fayetteville, Howell, Mcburg, Dellrose, Coldwater, Blanche, Harms,
Taft, Camargo and Boonshill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until
these storms have passed.
Very heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3525 8651 3499 8665 3499 8669 3503 8684
3526 8683 3525 8675 3530 8669 3530 8668
TIME...MOT...LOC 2120Z 290DEG 15KT 3519 8683
70/DDSpecial weather statement, Jun 30, 3:41 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
441 PM CDT Tue Jun 30 2020
ALZ001-005-302215-
Lauderdale AL-Limestone AL-
441 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 515 PM CDT...
At 441 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lexington, or 18 miles south of Lawrenceburg, moving east at 15 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Lexington, Anderson, Lester, Good Springs, Whitehead, Mt Rozell and
Leggtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3500 8708 3499 8702 3490 8702 3488 8736
3500 8736
TIME...MOT...LOC 2141Z 265DEG 15KT 3498 8729
70/DDSpecial weather statement, Jun 30, 3:48 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
448 PM CDT Tue Jun 30 2020
TNZ076-096-097-302215-
Franklin TN-Moore TN-Lincoln TN-
448 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR MOORE...NORTHEASTERN LINCOLN AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Lynchburg, moving east at 25 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Lynchburg, Tims Ford Lake, Mulberry, Chestnut Ridge, Howell,
Belleville, Hurdlow, Lois, Mimosa and Booneville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3534 8646 3532 8645 3532 8642 3533 8641
3533 8626 3517 8628 3518 8663 3534 8660
TIME...MOT...LOC 2148Z 270DEG 22KT 3525 8649
70/DDSpecial weather statement, Jun 30, 3:50 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Huntsville AL
450 PM CDT Tue Jun 30 2020
ALZ006-302215-
Madison AL-
450 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON COUNTY UNTIL
515 PM CDT...
At 449 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hazel Green, or near Meridianville, moving east at 25 mph.
Pea size hail and wind gusts of 40 to 50 mph will be possible with
this storm.
Locations impacted include...
Northern Huntsville, Moores Mill, Meridianville, Hazel Green, New
Market, Harvest, Fisk and Ryland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3493 8638 3476 8645 3484 8674 3499 8668
3499 8665
TIME...MOT...LOC 2149Z 287DEG 22KT 3491 8663
70/DDSpecial weather statement, Jun 30, 4:05 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Huntsville AL
505 PM CDT Tue Jun 30 2020
ALZ005-006-TNZ096-302245-
Madison AL-Limestone AL-Lincoln TN-
505 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON...
NORTHEASTERN LIMESTONE AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 545 PM
CDT...
At 503 PM CDT, Doppler radar was tracking a large cluster of strong
thunderstorms centered 7 miles south of Pulaski, and moving
southeastward at 35 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this cluster of storms.
Locations impacted include...
Ardmore, Elkmont, Cartwright, Elkwood, Holland Gin, Leggtown,
Blanche, Taft and Cash Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
cluster of storms has passed.
Very heavy rainfall is also occurring with this cluster of storms,
and may lead to localized flooding. Do not drive your vehicle
through flooded roadways.
Frequent cloud to ground lightning is occurring with this cluster of
storms. Lightning can strike several miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
&&
LAT...LON 3497 8655 3483 8708 3500 8713 3499 8684
3512 8683
TIME...MOT...LOC 2203Z 328DEG 31KT 3509 8703
70/DDSpecial weather statement, Jun 30, 4:08 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Huntsville AL
508 PM CDT Tue Jun 30 2020
ALZ001-002-302300-
Lauderdale AL-Colbert AL-
508 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND
NORTHWESTERN COLBERT COUNTIES UNTIL 600 PM CDT...
At 507 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Waynesboro to 7 miles east of Walnut Grove
to near J P Coleman State Park. Movement was southeast at 20 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Cherokee, Underwood-Petersville, Waterloo, Zip City, Threet, Mt
Hester, Margerum, Riverton, Wright and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
line of storms has passed.
Very heavy rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
&&
LAT...LON 3500 8761 3491 8765 3469 8803 3477 8812
3489 8810 3492 8816 3496 8817 3500 8820
3501 8820
TIME...MOT...LOC 2207Z 310DEG 16KT 3532 8782 3507 8792 3489 8817
70/DD